MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SVCE REPL SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number 72203299S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the top joint of the spider tenet was jammed and won't articulate.Incident occurred before a shoulder arthroscopy.A back-up device was available and it is unknown if there was any delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issues were noted.The charger and battery were included.A functional evaluation revealed the slender arm was stiff.The piston migration was at 1.7 inches.The complaint was confirmed and the root cause has been associated with a mechanical component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include contamination and debris entering the mechanical joints of the device damaging the pressure rings or pressure cups.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found related failures.

Brand Name
SVCE REPL SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10126695
Report Number1643264-2020-00296
Device Sequence Number19374114
Product Code GDC
UDI-Device Identifier00885554029673
UDI-Public885554029673
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203299S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date06/07/2020
Supplement Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1